# SDR ABXA020276

- Difficulty date: October 29, 2002
- Submitted: November 4, 2002
- Operation: Air carrier
- Aircraft: N934AX
- Make and model: Doug DC-9-33F
- Aircraft serial: 47462
- Aircraft time: 50,203 hours, 45,447 cycles
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: 59140665557
- Part serial: 5247009
- Condition: Failed
- Location: Rudder Control
- Part time: 6,754 hours, 5,152 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

RUDDER PEDALS WERE STIFF DURING CONTROL CHECK, ON CLIMB OUT OF ICT.  CLIMBING TO FL 350, AIRCRAFT STARTED TO YAW AND DUTCH ROLL. DISCONNECTED AUTO PILOT. TURNING OFF YAW DAMPER AND GOING TO MANUAL RUDDER DID NOT STOP YAW/DUTCH ROLL. AIRCRAFT SLOWED AND DESCENDED TO 280 FOR REMAINDER OF FLIGHT. FOUND RUDDER POWER CONTROL ACTUATOR ASSEMBLY BY-PASSING HYDRAULIC FLUID. REPLACED THE CONTROL ACTUATOR ASSEMBLY IAW DC-9 AMM 27-20-06-4-0002.
